W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXA102902A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/21/2026
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent a bilateral common iliac artery stenting procedure during which a 10 mm × 29 mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was used.During the procedure, the vbx device reportedly dislodged from the balloon catheter.The reporter stated that no resistance was noted during advancement of the device; however, a steep bifurcation was present, which reportedly caused the sheath to kink.The delivery catheter reportedly reached the intended treatment site.At that time, the decision was made to use a longer length endoprosthesis, and the delivery catheter was withdrawn.Upon attempted withdrawal of the device back into the sheath, the stent reportedly completely dislodged from the balloon catheter.It was suspected that the stent was pulled off the balloon by contact with the sheath tip due to the steep bifurcation.The dislodged, undeployed endoprosthesis ultimately lodged in the proximal right common iliac artery.The undeployed endoprosthesis was compressed against the vessel wall and subsequently stented over with a bare metal stent.It was reported that there was no patient impact, and the procedure was considered successful.
Additional Manufacturer Narrative
The following patient information was not available: initials, gender, age, weight, date of birth, comorbidities, medications.A1: no patient specific details have been provided.Therefore, the patient identifier (in confidence) reflect the gore internal case number.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Updated h6 adverse event problem codes to account for investigation and results.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: it was reported the gore® viabahn® vbx balloon expandable endoprosthesis (gore® vbx device) delivery catheter was advanced to the target location, it was reported that the decision was made to withdraw the catheter, and that the endoprosthesis became dislodged as it was attempted to be withdrawn back into the introducer sheath.The gore® vbx device instructions for use warn against withdrawal of the endoprosthesis back into the introducer sheath after it has been fully introduced due to the potential for endoprosthesis dislodgement among other complications.The cause of the reported gore® vbx device endoprosthesis dislodgement is consistent with the potential use error of attempting to withdraw the device back through the introducer sheath after the endoprosthesis was fully introduced.